MAUDE Adverse Event Report: AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012448-08
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: the device was returned.Visual and dimensional inspections were performed on the returned device.The shaft separation was confirmed.The difficulty positioning and removing of the device could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the heavily calcified, heavily tortuous, proximal circumflex coronary artery.A non-abbott stent was implanted.When advancing a 2.75x08mm nc tek balloon dilatation catheter (bdc), for post dilatation; resistance was felt with the guiding catheter.When removing the bdc from the guiding catheter resistance was felt with the guide catheter and the distal shaft separated in the guide catheter.The distal shaft was removed from the guide catheter by hand and another nc trek bdc was used to complete the procedure.There were no adverse patient effects and no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device was sent to the scanning electron microscopy (sem) lab for further analysis.The sem report determined the core failure may be attributed to ductile overload at a bend.The fracture surface revealed dimples, small pits and smearing.The outer and inner surfaces were documented as requested.Surface cracks were observed.There was no damage noted to the bdc prior to use or during preparation, which suggests a product quality issue did not contribute to the reported difficulties.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7297373
Report Number2024168-2018-01386
Device Sequence Number11072028
Product Code LOX
UDI-Device Identifier08717648151804
UDI-Public08717648151804
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Catalogue Number1012448-08
Device Lot Number50904G1
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/16/2018
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer06/07/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1